Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 8, 2021, 8:09 AM CST for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Mar 10, 2021, 12:00 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2021, 8:09 AM CST (14:09 UTC)
- In effect from
- Mar 10, 2021, 12:00 AM CST
- Expired
- Mar 14, 2021, 8:30 AM CDT
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Angelina River near Lufkin (LUFT2). The gauge peaked at 162.79 ft at Mar 11, 2021, 6:00 AM CST.
- Action stage
- 160 ft
- Minor stage
- 161 ft
- Moderate stage
- 171 ft
- Major stage
- 178 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
287
WGUS44 KSHV 081409
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
809 AM CST Mon Mar 8 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-091415-
/O.NEW.KSHV.FL.W.0034.210310T0600Z-000000T0000Z/
/LUFT2.1.ER.210310T0600Z.210312T1200Z.000000T0000Z.NO/
809 AM CST Mon Mar 8 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Angelina River Near Lufkin.
* From late Tuesday night until further notice.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Wednesday morning and continue rising to a crest of 10.4 feet
Friday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the
heavily wooded floodplain. Also expect flooding of boat launches
as well.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
257 follow-up statements
575
WGUS84 KSHV 091735
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1135 AM CST Tue Mar 9 2021
...The Flood Warning continues for the following river in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-101915-
/O.CON.KSHV.FL.W.0034.210310T0600Z-000000T0000Z/
/LUFT2.1.ER.210310T0600Z.210312T1200Z.000000T0000Z.NO/
1135 AM CST Tue Mar 9 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Angelina River Near Lufkin.
* From late tonight until further notice.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
early Wednesday morning and continue rising to a crest of 10.4
feet Friday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the
heavily wooded floodplain. Also expect flooding of boat launches
as well.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
08646
WGUS84 KSHV 101551
FLSSHV
Flood Statement
National Weather Service Shreveport LA
951 AM CST Wed Mar 10 2021
...The Flood Warning continues for the following river in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-111730-
/O.EXT.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1200Z.210314T1100Z.NO/
951 AM CST Wed Mar 10 2021
...The Flood Warning is now in effect until Monday evening...
The Flood Warning continues for
the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.4 feet
Friday morning. It will then fall below flood stage Sunday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the
heavily wooded floodplain. Also expect flooding of boat launches
as well.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
08816
WGUS84 KSHV 111526
FLSSHV
Flood Statement
National Weather Service Shreveport LA
926 AM CST Thu Mar 11 2021
...The Flood Warning continues for the following river in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-121700-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1200Z.210314T1100Z.NO/
926 AM CST Thu Mar 11 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.4 feet
Friday morning. It will then fall below flood stage Sunday
morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the
heavily wooded floodplain. Also expect flooding of boat launches
as well.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
08856
WGUS84 KSHV 121416
FLSSHV
Flood Statement
National Weather Service Shreveport LA
816 AM CST Fri Mar 12 2021
...The Flood Warning continues for the following river in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-131600-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1800Z.210314T1100Z.NO/
816 AM CST Fri Mar 12 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Sunday
morning and continue falling to 8.7 feet Wednesday morning.
* Impact...Minor lowland flooding.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
08794
WGUS84 KSHV 131558
FLSSHV
Flood Statement
National Weather Service Shreveport LA
958 AM CST Sat Mar 13 2021
...The Flood Warning continues for the following river in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-141730-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210313T1800Z.210314T1100Z.NO/
958 AM CST Sat Mar 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Sunday
morning and continue falling to 8.1 feet Thursday morning.
* Impact...Minor lowland flooding to diminish and end through Sunday.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
08480
WGUS84 KSHV 140129
FLSSHV
Flood Statement
National Weather Service Shreveport LA
729 PM CST Sat Mar 13 2021
...The Flood Warning continues for the following rivers in Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-073-347-150130-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210314T0600Z.210314T1100Z.NO/
729 PM CST Sat Mar 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 7.8 feet Thursday evening.
* Impact...At 10.0 feet, Expect minor lowland flooding of the
heavily wooded floodplain. Also expect flooding of boat launches
as well.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$844
WGUS84 KSHV 141330
FLSSHV
Flood Statement
National Weather Service Shreveport LA
830 AM CDT Sun Mar 14 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Angelina River Near Lufkin affecting Cherokee, Nacogdoches and
Angelina Counties.
TXC005-073-347-141430-
/O.CAN.KSHV.FL.W.0034.000000T0000Z-210314T1330Z/
/LUFT2.1.ER.000000T0000Z.210314T0600Z.210314T1100Z.NO/
830 AM CDT Sun Mar 14 2021
...The Flood Warning for the Angelina River Near Lufkin has been
cancelled...
The Flood Warning is cancelled for
the Angelina River Near Lufkin.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 7.8 feet Friday
morning.
&&
LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
3146 9466
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:20 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 8, 6:20 AM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 620 AM CST Mon Mar 8 2021 .AVIATION... For the ArkLaTex terminals, SKC now with cirrus only increasing over the next day. The winds have shifted in the wake of our latest departing chilly air mass off to the East. The Southerly winds will be 10-15KT today and 5-10KT overnight. Still to dry for any daybreak clouds for one last day for awhile. Climb winds are 10-20KT into the mid levels with N/NW flow aloft for flight levels still only 15-25KT from FL240-350. Clouds will gather, thicken and lower mid to late week with shwrs arriving ahead of next upper low. /24/ && .PREV DISCUSSION... /issued 345 AM CST Mon Mar 8 2021/ SHORT TERM.../Today through Tuesday/ Clear skies with a frosty start for El Dorado and Ruston both with 35 degrees over a freezing dew point for the coldest around. Parts of E TX from Marshall down to Nacogdoches are 36 or 37 and could see patchy frost as well toward daybreak. The warm spots of upper 40s are at both Jacksonville and Palestine TX. Most of NE TX is in the lower 40s with a light S/SE wind. All calm sites will pick up with Southerly winds quickly as our VAD wind profiler is S at 15-25KT in the lower levels. Highs today will rebound to best yesterday's highs with lower 70s a good average. The big air mass still has a toe hold in the MS River delta region of NE LA and W MS. This 1035mb air mass will finally relent later this morning with quicker movement to the east. The return flow is already in progress aloft and will make for a much warmer trend on lows in the coming days. Few clouds today will begin to gather for Tuesday before midnight and then will progressively thicken and lower by late day spreading in from W to E. The big air mass will move offshore of the Carolinas after sunset Tuesday evening. /24/ LONG TERM.../Tuesday night through Sunday Night/ The upper flow aloft will begin to transition to SW Tuesday night, well ahead of an upper trough that will slide SE and gradually deepen along or just inside the CA coast. Warm and moisture advection will continue to increase along a SWrly LLJ, with much above normal temps expected Wednesday through the first half of the upcoming weekend. Dry conditions will continue as well through Wednesday as the moisture profile gradually deepens beneath the moist SW flow, although weak ripples aloft along the SWrly LLJ may yield isolated -SHRA late Wednesday night in the higher terrain over SE OK/adjacent SW AR. The subtropical moisture feed is progged to increase Thursday, with perturbations aloft which should help to enhance the development of isolated to sct convection over NE TX/SE OK/SW AR. Have trended with slight chance to chance pops for these areas, which should shift farther N into SE OK/Wrn and Cntrl AR Thursday night as heights gradually rise in response to the slow strengthening upper ridge over the Wrn/Cntrl Gulf that will slowly expand NNE along the Gulf coast. The NBM remains a bit too cool with max temps for the latter half of the work week given the deep warm/moist advection regime, and thus have bumped temps up with readings approaching/surpassing 80 degrees across much of the region Thursday and Friday. The GFS has slowed the ejection of the SW U.S. closed low late this week, with the ECMWF now also shifting the low ENE into the TX/OK Panhandles by Sunday morning, rather than keeping the low cut off over the Great Basin/Desert SW. Better agreement exists with these two solutions now, with the Canadian trending much slower in its ejection by as much as 24 hrs. However, the GFS remains more aggressive than the ECMWF with the Ewd shift of the convection development Saturday night across the Srn Plains and into the region Sunday. The weak front advertised Sunday morning that was to sink S through the area late in the weekend should now remain well N of the region over Nrn OK/Nrn AR Friday/Saturday, which should focus more persistent convection over these areas. However, large scale forcing ahead of the low should result in a gradual increase in convection S of the front over extreme NE TX/SE OK/adjacent sections of SW AR Saturday, before slowly spreading E along the cold front for the latter half of the weekend. Given the considerable spread in model solutions in regard to timing, have remained conservative with pops this far out, with mid and high chance pops for the weekend, backing off from the likely pops the NBM is advertising. Also raised max temps 1-2 degrees Saturday to account for the slower evolution of the approaching convection and associated closed low, which will be consistent with max temps Friday especially over Lower E TX/N LA. Any potential severe threat remains uncertain attm, given the extent of convection that could result in slightly cooler temps/lower instability, but the slow movement appears to offer the potential for heavy rainfall especially over the Srn Plains/Ozarks before gradually spreading E through the region by late in the weekend. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 49 75 57 / 0 0 0 0 MLU 71 44 73 54 / 0 0 0 0 DEQ 69 46 70 54 / 0 0 0 0 TXK 70 49 72 57 / 0 0 0 0 ELD 70 45 73 55 / 0 0 0 0 TYR 71 51 73 57 / 0 0 0 0 GGG 70 50 74 57 / 0 0 0 0 LFK 73 51 75 57 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/15
Hazardous weather outlook, Mar 8, 5:45 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 545 AM CST Mon Mar 8 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 545 AM CST Mon Mar 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A warming trend will continue across the region throughout this week, with isolated to scattered showers and a few thunderstorms possible Thursday through Saturday. Showers and embedded thunderstorms are expected to increase across the area Sunday ahead of a strong upper level storm system that will lift northeast across the Texas and Oklahoma Panhandles and into the Central Plains. While strong to severe thunderstorms can not be ruled out late next weekend, considerable uncertainty exists regarding the timing and extent of instability that will be present as these storms move through the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.